MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Catalog Number PWF030KX
Medical Device Problem Codes Increase in Suction (1604); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the wocn nurse stated that 5 separate injuries related to purewick flex since december.Customer stated that 2 of the injuries were stage 2 pressure injuries, one was a stage 3 pressure injuries, and one was unstageable and for 5th injury.All were linear in shape and either near penis or rectum.Customer required follow up as soon as possible.Customer stated that they had pictures but was unable to email them.
 
Additional Manufacturer Narrative
Cause of the failure is unknown.The labeling is found to be adequate as it states: female external catheter kit contents: 1 purewick female external catheter 1 pack peri care wipes 1 dat or time duration label setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoc vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoc vacuum station user guide for further information.2.Using standard suction tubing, connect the purewick female external catheter to the collection canister.Write the current date and time on the supplied duration label to track the length of use.Peri care and placement: 3.Perform perineal care using the included wipes and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.4.With soft gauze side facing patient, align distal end of the purewick female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewick female external catheter is positioned.Removal: 5.To remove the purewick female external catheter, fully separate the legs, gluteus, and labia.To avoid potential skin injury upon removal, gently pull the purewick female external catheter directly outward.Ensure suction is maintained while removing the purewick female external catheter.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Maintenance: 6.Replace the purewick female external catheter at least every 8 to 12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.As the product is not sold sterile and the reported event was not related to sterilization, a sterilization record review is not required.As the reported event does not involve a serviceable capital equipment device, a service history review is not required.As there are no known relevant retain samples to review, a retain sample analysis is not required.As the lot number is unknown, a dhr is not required.Based on the results of the investigation, no additional action is required at this time.Corrections: a, b, d, e, f, h udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the wocn nurse stated that 5 separate injuries related to purewick flex since (b)(6).Customer stated 2 of the injuries were stage 2 pressure injuries, two were a stage 3, and one is unstageable.All were linear in shape and either near penis or rectum.Customer required follow up as soon as possible.Customer stated that they had pictures but was unable to email them.Per follow up information received via email on (b)(6) 2026, upon review of the reported events, it was identified that higher suction settings were being utilized with the device.All affected patients were assessed, and the identified wounds were treated in accordance with standard wound care protocols.Female purewicks were removed and not reapplied.Staff noticed that the white material on the purewick was sticking to the skin, something not seen with the original purewick.Patient 1 experienced unstageable pressure injury in inner buttocks, patient 2 experienced stage 2 deep tissue pressure injury in thigh, patient 3 experienced stage 2 pressure injury in labia, patient 4 experienced stage 3 pressure injury in labia and patient 5 experienced stage 3 pressure injury in labia.

Brand Name
PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Common Device Name
FEMALE EXTERNAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24889391
Report Number1018233-2026-02499
Device Sequence Number9942767
Product Code NZU
UDI-Device Identifier00801741226953
UDI-Public(01)00801741226953
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPWF030KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale